Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 76, NWS Little Rock, AR

August 13, 20164 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 13, 2016, 6:10 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 6:10 PM CDT (23:10 UTC)
Expired
Aug 13, 2016, 9:15 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, AR, Polk County, AR, Scott County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

992 
WGUS54 KLZK 132310
FFWLZK
ARC097-113-127-149-140215-
/O.NEW.KLZK.FF.W.0076.160813T2310Z-160814T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
610 PM CDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN WESTERN ARKANSAS...
  SOUTHWESTERN YELL COUNTY IN CENTRAL ARKANSAS...
  SOUTHEASTERN SCOTT COUNTY IN WESTERN ARKANSAS...
  NORTHEASTERN POLK COUNTY IN WESTERN ARKANSAS...

* UNTIL 915 PM CDT
    
* AT 608 PM CDT...RADAR INDICATED HEAVY RAIN OVER MUCH OF THE WARNED
  AREA. RADAR WAS ESTIMATING THAT AS MUCH AS ONE TO THREE INCHES OF
  RAIN HAVE FALLEN IN THE LAST HOUR...ON TOP OF HEAVY RAIN EARLIER
  TODAY. WITH ADDITIONAL HEAVY RAIN EXPECTED...FLASH FLOODING IS
  LIKELY TO OCCUR. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOUNT IDA...                      NORMAN...
  ODEN...                           MUDDY CREEK WMA...
  MAULDIN...                        BARD SPRINGS RECREATION AREA...
  MIMOSA...                         LITTLE MISSOURI FALLS
  RECREATIO...
  FOURCHE VALLEY...                 GRAVELLY...
  OPAL...                           ALBERT PIKE RECREATION AREA...
  CANEY CREEK WILDERNESS...         BLACK SPRINGS...
  BIG FORK...                       BLUFFTON...
  HARVEY...                         CEDAR CREEK...
  SIMS...                           CHERRY HILL IN POLK COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3503 9338 3434 9341 3436 9407 3481 9408

$$

57
1 follow-up statement
792 
WGUS74 KLZK 140208
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
908 PM CDT SAT AUG 13 2016

ARC097-113-127-149-140217-
/O.EXP.KLZK.FF.W.0076.000000T0000Z-160814T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY AR-YELL AR-SCOTT AR-POLK AR-
908 PM CDT SAT AUG 13 2016

...THE FLASH FLOOD WARNING FOR MONTGOMERY...SOUTHWESTERN YELL...
SOUTHEASTERN SCOTT AND NORTHEASTERN POLK COUNTIES WILL EXPIRE AT 915
PM CDT...

THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE AN
IMMEDIATE THREAT. 

LAT...LON 3503 9338 3434 9341 3436 9407 3481 9408

$$

57

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:42 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Aug 13, 2:42 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
242 PM CDT SAT AUG 13 2016

.SHORT TERM...Tonight Through Sunday Night
Recent radar data indicate an increase in coverage and and
intenstity of convection across west central through northeast
sections of the forecast area. This activity appears to be aided
by an upper level deformation area...which is forecast to remain
in this region through early evening...before moving north.

Abnormally high moisture values...acted on by efficient warm cloud
processes...ill continue to promote a flash flood threat across
north central sections through this period...and beyond.

&&

.LONG TERM...Monday Through Saturday
The fcst wl cont to rmn unsettled acrs the FA as the upper flow
pattern stays rather stagnant. The remnants of the sfc bndry...along
with an upr lvl shear axis ovr the region...wl result in several
rounds of SHRA/TSRA for much of the FA. Heavy rain potential wl cont
to be the highlight for the new work week.

As is the case with this type of scenario...the exact location of
the fntl bndry wl determine the favored areas for heavy rainfall. As
it stands now...the models indc a round of rainfall affecting the
WRN half of the FA on Mon. The next round is fcst to arrive later
Mon Ngt/Tue as another piece of upr energy lifts acrs the FA.
Abnormally high PW values wl cont to result in heavy rainfall/
flooding potential. A FF Watch rmns in effect for Mon for NRN AR.
The watch wl likely be extended if current fcst trends cont.

High pres aloft ovr the SERN U.S. is expected to weaken later this
week...which would allow for some movement in the upr lvl flow
pattern. Thus...the persistent upr trof axis would tend to sloly
shift to the SE. With several additional upr lvl impulses expected
to affect the FA...the axis of heavier rainfall would shift more
toward SERN AR. Have indcd this trend with POPS for the latter half
of the fcst pd.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     73  79  71  80 /  70  80  80  70
Camden AR         74  79  73  84 /  50  70  70  70
Harrison AR       70  75  68  78 /  50  60  70  60
Hot Springs AR    73  77  72  83 /  60  60  70  70
Little Rock   AR  74  80  73  84 /  50  60  70  70
Monticello AR     74  81  74  86 /  50  70  70  60
Mount Ida AR      73  79  72  83 /  50  60  60  60
Mountain Home AR  72  80  70  79 /  60  70  70  60
Newport AR        73  80  72  82 /  60  80  80  70
Pine Bluff AR     73  80  73  84 /  50  70  70  70
Russellville AR   74  81  72  82 /  60  60  70  70
Searcy AR         73  79  72  83 /  60  70  70  70
Stuttgart AR      73  81  73  84 /  50  60  70  70
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Tuesday morning FOR Baxter-Boone-
Cleburne-Conway-Faulkner-Fulton-Independence-Izard-Jackson-
Marion-Newton-Pope-Searcy-Sharp-Stone-Van Buren-White.

&&

Short Term...55 / Long Term...44
Hazardous weather outlook, Aug 13, 5:00 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 13 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
TODAY AND TONIGHT. THERE WILL BE HEAVY DOWNPOURS IN PLACES...WITH
SPOTTY FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD SUNDAY AND
MONDAY. AREAS OF HEAVY RAIN ARE IN THE FORECAST...WITH TWO TO SIX
INCH AMOUNTS AND LOCALLY MORE EXPECTED. GIVEN THIS MUCH RAIN...FLASH
FLOODING COULD OCCUR.

IT APPEARS RAIN WILL BE HEAVIEST IN THE NORTHERN HALF OF ARKANSAS...
ESPECIALLY TOWARD THE OZARK MOUNTAINS. HIGH WATER ISSUES WILL BE
MOST LIKELY IN THE NORTH...AND FLOODING COULD BE SIGNIFICANT.
THIS INCLUDES WATER OVER ROADS....ROADS WASHED OUT...CREEKS AND
STREAMS OVERFLOWING...AND WATER INTO SOME HOMES AND BUSINESSES.

STORMS WITH STRONG TO DAMAGING WINDS WILL BE POSSIBLE...BUT ANY
SEVERE WEATHER SHOULD BE ISOLATED IN THE COMING DAYS.

TOWARD THE END OF THE WEEK...A RIDGE OF HIGH PRESSURE WILL BEGIN
BUILDING OVER THE REGION FROM THE SOUTHWEST. PRECIPITATION WILL
BECOME MORE HIT AND MISS...WITH THE FLOOD CONCERN DIMINISHING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

46

In the hours before

Local storm report, Aug 13, 4:08 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       ALCO                    35.89N  92.37W
08/13/2016  E3.00 INCH       STONE              AR   AMATEUR RADIO

            RAINFALL AMOUNT ESTIMATED OVER PAST 1 TO 2 HOURS.

&&

EVENT NUMBER LZK1600090

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 10:54 AM CDTRiver Flood WarningLZKWhite, Woodruff24 days
Aug 13, 10:54 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence20 days
Aug 13, 3:29 PM CDTFlash Flood WarningLZKBaxter, Izard, Searcy, Stone, Van Buren3 hr

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.